MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM RT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM RT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL
Catalog Number 940023
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Sepsis (2067); Discomfort (2330); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Study no: dots.Clinical notification received for revision due to infection.Date of implant: (b)(6) 2021; date of revision: unk; (right knee).Treatment: revision; femoral, tibial, insert and patella were revised.
 
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary no device associated with this report was received for examination.A search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product 940023>/lot h65387 combination.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product 940023 /lot h65387 combination.H10 additional narrative: added: b5, d10 and h6 h6 clinical symptoms code: unspecified tissue injury (e2015) used to capture soft tissue injury and bone injury.
 
Event or Problem Description
Medical records received.On (b)(6) 2022: patient received a right knee i&d and primary poly swap to treat hematogenous sepsis.The patient was revised with an unknown insert.This event was noted as part of the patient¿s medical history.This is a previously unknown complaint and there are no medical records available for this event.On (b)(6) 2023: a 63-year-old female patient received a right knee stage one revision to treat pain, swelling, and discomfort secondary to acute sepsis/gross infection.The surgeon specifically notes this infection was not recurrent.Upon entering the joint, gross puss was evacuated and two capsular tears were identified.Extensor mechanism allograft was completely avascular.A scar tissue debridement was performed.There was mild-to-moderate bone loss of the tibial and femur.All components were revised and the extensor mechanism allograft from the previous repair was debrided.A competitor spacer was inserted, and the capsular tears were repaired.The procedure was completed without complications.Doi: on (b)(6) 2021, doe: on (b)(6) 2022 patella fracture repair (b)(4), ,doe: on (b)(6) 2022: cerclage removal, i&d, and extensor mechanism repair (b)(4), doe: on (b)(6) 2022: wound vac placement (b)(4), dor: on (b)(6) 2022: poly swap for sepsis (new event) dor: on (b)(6) 2023: stage 1 revision for acute sepsis (b)(4), right knee.Synopsis of medical records associated with this patient: (b)(4) : continued wound drainage.Treatment: wound vac placement.Date of implant: on (b)(6) 2021; date of event: 27/apr/2022.On (b)(6) 2022, the patient had an excision of sinus tract with debridement and suture repair to address draining sinus tract, right total knee arthroplasty wound.The indication for surgery included that the patient had a previous extensor mechanism allograft 8 weeks previously.Four weeks ago, the patient¿s cerclage wire broke there was a small draining area of the patient¿s wound.No components were removed in this procedure.Wound vac placement on (b)(6) 2022 patient reports having some drainage from her incision.It was noted there was a previous wound debridement ( on (b)(6) 2022).(b)(4): broken wire and this is increasingly causing pain.Treatment: wire removal.Date of implant: on (b)(6) 2021; date of event: 03/02/2022.(b)(4) : bone fracture of inferior pole of patella, small in nature, non-displaced.Treatment: patellar tendon repair.Date of implantation: on (b)(6) 2021; dot: on (b)(6) 2021.Office notes on (b)(6) 2021 and (b)(6) 2021 indicate the patient is experiencing pain, swelling and possible it band syndrome of the right knee.(b)(4) : revision due to acute sepsis.Treatment: revision; femoral, tibial, unknown insert, cement, and patella were revised.Date of implant: on (b)(6) 2021; dor: unk pc: on (b)(6) 2022: patient received a right knee i&d and primary poly swap to treat hematogenous sepsis.The patient was revised with an unknown insert.This event was noted as part of the patient¿s medical history.This is a previously unknown complaint and there are no medical records available for this event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Operative note ad 18 oct 2024 was reviewed by clinician.On (b)(6) 2024, the patient had a right total knee revision/reimplantation of knee arthroplasty.A zimmer biomet finn hinged knee was utilized.Patient had their previous total knee explanted three months prior due to chronic sepsis.*no more specific details on previous implants provided in the new medical records.

Brand Name
SIG C/R POROCOAT FEM RT SZ 3
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18941425
Report Number1818910-2024-06164
Device Sequence Number2894209
Product Code MBH
UDI-Device Identifier10603295223474
UDI-Public(01)10603295223474(17)270331(10)H65387
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K062654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number940023
Device Lot NumberH65387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer03/25/2024
04/12/2024
10/23/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/03/2024
04/22/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 2 20G; DEPUY CMW 2 20G; MBT CEM KEEL TIB TRAY SZ3; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX CRV INS SZ3 10SIG RP AOX CRV INS SZ3 10; UNKNOWN KNEE TIBIAL INSERT; ZIMMER BIOMET FINN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite